Rensselaer Polytechnic Institute | About RPI | Academics | Research | Student Life | Admissions | News & Information
*
* Site Navigation
Mathematical Sciences
*
Amos Eaton Building
Department of Mathematical Sciences Faculty:

Kristin Bennett
Mohamed Boudjelkha
Margaret Cheney
Donald Drew
Joseph Ecker
Joseph E. Flaherty
Isom Herron
Mark Holmes
David Isaacson
Ashwani Kapila
Maya Kiehl
Gregor Kovacic
Peter Kramer
Fengyan Li
Chjan Lim
Yuri Lvov
Harry McLaughlin
Joyce McLaughlin
John Mitchell
Clifford Nolan
Bruce Piper
Victor Roytburd
David Schmidt
Donald Schwendeman
William Siegmann
Michael Zuker

*
Mathematical Sciences Faculty
Fengyan Li

Associate Professor of Mathematical Sciences

Education:

Ph.D in Applied Mathematics, Brown University, 2004
B.S and M.S. in Computational Mathematics, Peking University, 1997 and 2000

Career Highlights:

NSF CAREER Award, 2009
Alfred P. Sloan Research Fellow, 2008
Stella Dafermos Award, Brown University, 2004
Simon Ostrach Fellowship, Brown University, 2003-2004

Research Areas:

  • Local-structure-preserving discontinuous Galerkin methods; divergence cleaning techniques.
  • Computational methods for Maxwell equations, magnetohydrodynamics (MHD) equations and Hamilton-Jacobi equations.
  • Fast sweeping methods for static Hamilton-Jacobi equations.
  • Other high order numerical methods (weighted ENO methods, spectral methods) for hyperbolic conservation laws; computational fluid dynamics.

Selected Publications:

  • F. Li and C.-W. Shu, A local-structure-preserving local discontinuous Galerkin method for the Laplace equation, Methods and Applications of Analysis, to appear.
  • S. C. Brenner, F. Li and L.-Y. Sung, A locally divergence-free nonconforming finite element method for the reduced time-harmonic Maxwell equations, Mathematics of Computation , to appear.
  • F. Li and C.-W. Shu, Reinterpretation and simplified implementation of a discontinuous Galerkin method for Hamilton-Jacobi equations, Applied Mathematics Letters , v18 (2005), pp.1204-1209.
  • F. Li and C.-W. Shu, Locally divergence-free discontinuous Galerkin methods for MHD equations, Journal of Scientific Computing, v22-23 (2005), pp.413-442.
  • B. Cockburn, F. Li and C.-W. Shu, Locally divergence-free discontinuous Galerkin methods for the Maxwell equations, Journal of Computational Physics, v194 (2004), pp.588-610.
  • L.-A. Ying and F. Li, Exterior Problem of the Darwin Model and its Numerical Computation, Mathematical Modelling and Numerical Analysis, v37 (2003), pp.515-532.

Contact Information:

Fengyan Li
(518) 276-3201

More info:

http://www.rpi.edu/~lif/

*
*
*

 
Rensselaer Polytechnic Institute > Academics & Research > School of Science > Mathematical Sciences:
Home | Undergraduate | Graduate | Faculty | Research | Events | News | Contacts

Copyright ©2006 Rensselaer Polytechnic Institute

*
*
Rensselaer   Rensselaer Polytechnic Institute (RPI)
110 8th Street, Troy, NY 12180   (518) 276-6000